MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number AT75164
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 07/2023).
 
Event or Problem Description
It was reported that during a central venoplasty procedure through the promixal right brachiocephalic vein, the device allegedly ruptured transversely and got stucked at the tip of the shealth upon removal.Patient was sent to surgical team to do open surgery for retrieval of balloon and repairing of central veins.Venoplasty procedure was abandoned.The current status of the patient is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was conducted and it was determined that a device history record review was not required.Investigation summary: one device was returned for evaluation.The device was noted to be bloody and the distal end of the balloon was noted to be bunched.The returned sheath was retracted and a break was noted at the proximal balloon glue joint.Moreover, the glue joint was noted to be pulled and noted to not be seated correctly.No further functional evaluation was performed due to the condition of the returned device.One electronic images was reviewed.The photo shows the device outside of any packaging.The device is noted to bloody with a sheath still loaded on it and the balloon prolapsed at the distal end.Based on the photo review, no confirmations can be made regarding the reported failure modes.Therefore, the investigation is unconfirmed for the reported balloon rupture, as the failure mode could not be evaluated for.The investigation is confirmed for the identified break, as a break was noted to the proximal balloon glue joint.The definitive root cause for the balloon rupture and break could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: (expiry date: 07/2023).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd h3 other text : see h10.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one device was returned for evaluation loaded into an introducer sheath.The device was noted to be bloody and the distal end of the balloon was noted to be bunched.The returned sheath was retracted and a break was noted at the proximal balloon glue joint.Moreover, the glue joint was noted to be pulled and noted to not be seated correctly.No further functional evaluation was performed due to the condition of the returned device.One electronic images was reviewed.The photo shows the device outside of any packaging.The device is noted to bloody with a sheath still loaded on it and the balloon prolapsed at the distal end.Based on the photo review, no confirmations can be made regarding the reported failure modes.Therefore, the investigation is inconclusive for the reported balloon rupture, as the failure mode could not be evaluated due to the condition of the received device.The investigation is confirmed for the reported difficulty to remove, as the device was returned in the introducer sheath.The investigation is confirmed for the identified break, as a break was noted to the proximal balloon glue joint.The definitive root cause for the reported balloon rupture, and identified removal issue and balloon joint break could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 07/2023).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a central venoplasty procedure through the proximal right brachiocephalic vein, the pta balloon allegedly ruptured transversely at 6 atm.It was further reported that the balloon allegedly got stuck at the tip of the sheath during removal.Patient was sent to surgical team to do open surgery for retrieval of the balloon and repairing of central veins.Venoplasty procedure was abandoned.The current status of the patient is unknown.

Brand Name
ATLAS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key11676550
Report Number2020394-2021-00860
Device Sequence Number3538173
Product Code DQY
UDI-Device Identifier00801741062469
UDI-Public(01)00801741062469
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75164
Device Catalogue NumberAT75164
Device Lot NumberGFEU2365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer04/20/2021
02/17/2022
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date05/13/2021
02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale
Patient Weight70 KG